March  2019, 24(3): 1049-1077. doi: 10.3934/dcdsb.2019006

Robustness of dynamically gradient multivalued dynamical systems

1. 

Centro de Investigación Operativa, Universidad Miguel Hernández de Elche, 03202-Elche, Alicante, Spain

2. 

Instituto de Ciências Matemáticas e de Computaçao, Universidade de São Paulo, Campus de São Carlos, Caixa Postal 668, 13560-970 São Carlos, SP, Brazil

3. 

Departamento de Ecuaciones Diferenciales y Análisis Numérico, Universidad de Sevilla, c/Tarfia s/n, 41012-Sevilla, Spain

4. 

Centro de Investigación Operativa, Universidad Miguel Hernández de Elche, 03202-Elche, Alicante, Spain

To Professor Valery Melnik, in Memoriam

Received  January 2018 Revised  May 2018 Published  January 2019

Fund Project: The authors of this work have been partially funded by the following projects: R. Caballero is a fellow of Programa de FPU del Ministerio de Educación, Cultura y Deporte, reference FPU15/03080; P. Marín-Rubio was supported by projects PHB2010-0002-PC (Ministerio de Educación-DGPU), MTM2015-63723-P (MINECO/FEDER, EU) and P12-FQM-1492 (Junta de Andalucía); A. N. Carvalho was supported by grant 2018/10997-6 from FAPESP-Brazil and grant 303929/2015-4 from CNPq-Brazil; and J.Valero by projects MTM2015-63723-P, MTM2016-74921-P (MINECO/FEDER, EU) and P12-FQM-1492 (Junta de Andalucía)

In this paper we study the robustness of dynamically gradient multivalued semiflows. As an application, we describe the dynamical properties of a family of Chafee-Infante problems approximating a differential inclusion studied in [3], proving that the weak solutions of these problems generate a dynamically gradient multivalued semiflow with respect to suitable Morse sets.

Citation: Rubén Caballero, Alexandre N. Carvalho, Pedro Marín-Rubio, José Valero. Robustness of dynamically gradient multivalued dynamical systems. Discrete & Continuous Dynamical Systems - B, 2019, 24 (3) : 1049-1077. doi: 10.3934/dcdsb.2019006
References:
[1]

E. R. Aragão-CostaT. CaraballoA. N. Carvalho and J. A. Langa, Stability of gradient semigroups under perturbations, Nonlinearity, 24 (2011), 2099-2117.  doi: 10.1088/0951-7715/24/7/010.  Google Scholar

[2]

E. R. Aragão-CostaT. CaraballoA. N. Carvalho and J. A. Langa, Non-autonomous Morse-decomposition and Lyapunov functions for gradient-like processes, Transactions of the American Mathematical Society, 365 (2013), 5277-5312.  doi: 10.1090/S0002-9947-2013-05810-2.  Google Scholar

[3]

J. M. ArrietaA. Rodríguez-Bernal and J. Valero, Dynamics of a reaction-diffusion equation with a discontinuous nonlinearity, International Journal of Bifurcation and Chaos, 16 (2006), 2965-2984.  doi: 10.1142/S0218127406016586.  Google Scholar

[4]

J. M. Ball, Continuity properties and global attractors of generalized semiflows and the Navier-Stokes equations, Journal of Nonlinear Science, 7 (1997), 475-502.  doi: 10.1007/s003329900037.  Google Scholar

[5]

V. Barbu, Nonlinear Semigroups and Differential Equations in Banach Spaces, Editura Academiei, Bucuresti, 1976.  Google Scholar

[6]

T. CaraballoP. Marín-Rubio and J. Robinson, A comparison between two theories for multi-valued semiflows and their asymptotic behaviour, Set-Valued Analysis, 11 (2003), 297-322.  doi: 10.1023/A:1024422619616.  Google Scholar

[7]

A. N. Carvalho and J. A. Langa, An extension of the concept of gradient semigroups which is stable under perturbation, J. Differential Equations, 246 (2009), 2646-2668.  doi: 10.1016/j.jde.2009.01.007.  Google Scholar

[8]

V. V. Chepyzhov and M. I. Vishik, Attractors for Equations of Mathematical Physics, Americal Mathematical Society, Providence, 2002.  Google Scholar

[9]

H. B. da Costa and J. Valero, Morse decompositions and Lyapunov functions for dynamically gradient multivalued semiflows, Nonlinear Dyn., 84 (2016), 19-34.  doi: 10.1007/s11071-015-2193-z.  Google Scholar

[10]

P. Gruber, Convex and Discrete Geometry, Springer, 2007.  Google Scholar

[11]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Springer-Verlag, Berlin-New York, 1981.  Google Scholar

[12]

D. Henry, Some infinite-dimensional Morse-Smale systems defined by parabolic partial differential equations, J. Diff. Eqs., 59 (1985), 165-205.  doi: 10.1016/0022-0396(85)90153-6.  Google Scholar

[13]

O. V. KapustyanP. O. Kasyanov and J. Valero, Structure and regularity of the global attractor of a reacction-diffusion equation with non-smooth nonlinear term, Discrete Continuous Dynamical Systems, 34 (2014), 4155-4182.  doi: 10.3934/dcds.2014.34.4155.  Google Scholar

[14]

O. V. KapustyanP. O. Kasyanov and J. Valero, Structure of the global attractor for weak solutions of a reaction-diffusion equation, Information Sciences, 9 (2015), 2257-2264.   Google Scholar

[15]

O. V. KapustyanV. Pankov and J. Valero, On global attractors of multivalued semiflows generated by the 3D Bénard system, Set-Valued and Variational Analysis, 20 (2012), 445-465.  doi: 10.1007/s11228-011-0197-5.  Google Scholar

[16]

D. Li, Morse decompositions for general dynamical systems and differential inclusions with applications to control systems, SIAM Journal on Control and Optimization, 46 (2007), 35-60.  doi: 10.1137/060662101.  Google Scholar

[17]

J. L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaires, Gauthier-Villar, Paris, 1969.  Google Scholar

[18]

S. Mazzini, Atratores Para o Problema de Chafee-Infante, PhD-thesis, Universidade de São Paulo, 1997. Google Scholar

[19]

V. S. Melnik and J. Valero, On attractors of multi-valued semi-flows and differential inclusions, Set-Valued Analysis, 6 (1998), 83-111.  doi: 10.1023/A:1008608431399.  Google Scholar

[20] J. C. Robinson, Infinite-Dimensional Dynamical Systems: An Introduction to Dissipative Parabilic PDEs and the Theory of Global Attractors, Cambridge University Press, Cambridge, UK, 2001.  doi: 10.1007/978-94-010-0732-0.  Google Scholar
[21]

G. R. Sell and Y. You, Dynamics of Evolutionary Equations, Springer, 2002. doi: 10.1007/978-1-4757-5037-9.  Google Scholar

[22]

R. Temam, Navier-Stokes Equations, North-Holland, Amsterdam-New York, 1979.  Google Scholar

[23]

A. Tolstonogov, On solutions of evolution inclusions I, Siberian Math. J., 33 (1992), 500-511.  doi: 10.1007/BF00970899.  Google Scholar

[24]

J. Valero, On locally compact attractors of dynamical systems, J. Math. Anal. Appl., 237 (1999), 43-54.  doi: 10.1006/jmaa.1999.6446.  Google Scholar

[25]

J. Valero, Attractors of parabolic equations without uniqueness, J. Dynamics Differential Equations, 13 (2001), 711-744.  doi: 10.1023/A:1016642525800.  Google Scholar

[26]

J. Valero, On the Kneser property for some parabolic problems, Topology Appl., 153 (2005), 975-989.  doi: 10.1016/j.topol.2005.01.025.  Google Scholar

[27]

J. Valero and A. V. Kapustyan, On the connectedness and symptotic behaviour of solutions of reaction-diffusion systems, J. Math. Anal. Appl., 323 (2006), 614-633.  doi: 10.1016/j.jmaa.2005.10.042.  Google Scholar

[28] A. Wayne and D. Varberg, Convex Functions, Academic Press, Elsevier, 1973.   Google Scholar
[29]

K. Yosida, Functinoal Analysis, Springer-Verlag, Berlin, 1965. Google Scholar

show all references

References:
[1]

E. R. Aragão-CostaT. CaraballoA. N. Carvalho and J. A. Langa, Stability of gradient semigroups under perturbations, Nonlinearity, 24 (2011), 2099-2117.  doi: 10.1088/0951-7715/24/7/010.  Google Scholar

[2]

E. R. Aragão-CostaT. CaraballoA. N. Carvalho and J. A. Langa, Non-autonomous Morse-decomposition and Lyapunov functions for gradient-like processes, Transactions of the American Mathematical Society, 365 (2013), 5277-5312.  doi: 10.1090/S0002-9947-2013-05810-2.  Google Scholar

[3]

J. M. ArrietaA. Rodríguez-Bernal and J. Valero, Dynamics of a reaction-diffusion equation with a discontinuous nonlinearity, International Journal of Bifurcation and Chaos, 16 (2006), 2965-2984.  doi: 10.1142/S0218127406016586.  Google Scholar

[4]

J. M. Ball, Continuity properties and global attractors of generalized semiflows and the Navier-Stokes equations, Journal of Nonlinear Science, 7 (1997), 475-502.  doi: 10.1007/s003329900037.  Google Scholar

[5]

V. Barbu, Nonlinear Semigroups and Differential Equations in Banach Spaces, Editura Academiei, Bucuresti, 1976.  Google Scholar

[6]

T. CaraballoP. Marín-Rubio and J. Robinson, A comparison between two theories for multi-valued semiflows and their asymptotic behaviour, Set-Valued Analysis, 11 (2003), 297-322.  doi: 10.1023/A:1024422619616.  Google Scholar

[7]

A. N. Carvalho and J. A. Langa, An extension of the concept of gradient semigroups which is stable under perturbation, J. Differential Equations, 246 (2009), 2646-2668.  doi: 10.1016/j.jde.2009.01.007.  Google Scholar

[8]

V. V. Chepyzhov and M. I. Vishik, Attractors for Equations of Mathematical Physics, Americal Mathematical Society, Providence, 2002.  Google Scholar

[9]

H. B. da Costa and J. Valero, Morse decompositions and Lyapunov functions for dynamically gradient multivalued semiflows, Nonlinear Dyn., 84 (2016), 19-34.  doi: 10.1007/s11071-015-2193-z.  Google Scholar

[10]

P. Gruber, Convex and Discrete Geometry, Springer, 2007.  Google Scholar

[11]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Springer-Verlag, Berlin-New York, 1981.  Google Scholar

[12]

D. Henry, Some infinite-dimensional Morse-Smale systems defined by parabolic partial differential equations, J. Diff. Eqs., 59 (1985), 165-205.  doi: 10.1016/0022-0396(85)90153-6.  Google Scholar

[13]

O. V. KapustyanP. O. Kasyanov and J. Valero, Structure and regularity of the global attractor of a reacction-diffusion equation with non-smooth nonlinear term, Discrete Continuous Dynamical Systems, 34 (2014), 4155-4182.  doi: 10.3934/dcds.2014.34.4155.  Google Scholar

[14]

O. V. KapustyanP. O. Kasyanov and J. Valero, Structure of the global attractor for weak solutions of a reaction-diffusion equation, Information Sciences, 9 (2015), 2257-2264.   Google Scholar

[15]

O. V. KapustyanV. Pankov and J. Valero, On global attractors of multivalued semiflows generated by the 3D Bénard system, Set-Valued and Variational Analysis, 20 (2012), 445-465.  doi: 10.1007/s11228-011-0197-5.  Google Scholar

[16]

D. Li, Morse decompositions for general dynamical systems and differential inclusions with applications to control systems, SIAM Journal on Control and Optimization, 46 (2007), 35-60.  doi: 10.1137/060662101.  Google Scholar

[17]

J. L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaires, Gauthier-Villar, Paris, 1969.  Google Scholar

[18]

S. Mazzini, Atratores Para o Problema de Chafee-Infante, PhD-thesis, Universidade de São Paulo, 1997. Google Scholar

[19]

V. S. Melnik and J. Valero, On attractors of multi-valued semi-flows and differential inclusions, Set-Valued Analysis, 6 (1998), 83-111.  doi: 10.1023/A:1008608431399.  Google Scholar

[20] J. C. Robinson, Infinite-Dimensional Dynamical Systems: An Introduction to Dissipative Parabilic PDEs and the Theory of Global Attractors, Cambridge University Press, Cambridge, UK, 2001.  doi: 10.1007/978-94-010-0732-0.  Google Scholar
[21]

G. R. Sell and Y. You, Dynamics of Evolutionary Equations, Springer, 2002. doi: 10.1007/978-1-4757-5037-9.  Google Scholar

[22]

R. Temam, Navier-Stokes Equations, North-Holland, Amsterdam-New York, 1979.  Google Scholar

[23]

A. Tolstonogov, On solutions of evolution inclusions I, Siberian Math. J., 33 (1992), 500-511.  doi: 10.1007/BF00970899.  Google Scholar

[24]

J. Valero, On locally compact attractors of dynamical systems, J. Math. Anal. Appl., 237 (1999), 43-54.  doi: 10.1006/jmaa.1999.6446.  Google Scholar

[25]

J. Valero, Attractors of parabolic equations without uniqueness, J. Dynamics Differential Equations, 13 (2001), 711-744.  doi: 10.1023/A:1016642525800.  Google Scholar

[26]

J. Valero, On the Kneser property for some parabolic problems, Topology Appl., 153 (2005), 975-989.  doi: 10.1016/j.topol.2005.01.025.  Google Scholar

[27]

J. Valero and A. V. Kapustyan, On the connectedness and symptotic behaviour of solutions of reaction-diffusion systems, J. Math. Anal. Appl., 323 (2006), 614-633.  doi: 10.1016/j.jmaa.2005.10.042.  Google Scholar

[28] A. Wayne and D. Varberg, Convex Functions, Academic Press, Elsevier, 1973.   Google Scholar
[29]

K. Yosida, Functinoal Analysis, Springer-Verlag, Berlin, 1965. Google Scholar

[1]

Yejuan Wang, Tomás Caraballo. Morse decomposition for gradient-like multi-valued autonomous and nonautonomous dynamical systems. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 1-24. doi: 10.3934/dcdss.2020092

[2]

Roger Metzger, Carlos Arnoldo Morales Rojas, Phillipe Thieullen. Topological stability in set-valued dynamics. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1965-1975. doi: 10.3934/dcdsb.2017115

[3]

Mauro Patrão, Luiz A. B. San Martin. Morse decomposition of semiflows on fiber bundles. Discrete & Continuous Dynamical Systems - A, 2007, 17 (3) : 561-587. doi: 10.3934/dcds.2007.17.561

[4]

María Anguiano, Tomás Caraballo, José Real, José Valero. Pullback attractors for reaction-diffusion equations in some unbounded domains with an $H^{-1}$-valued non-autonomous forcing term and without uniqueness of solutions. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 307-326. doi: 10.3934/dcdsb.2010.14.307

[5]

Tomás Caraballo, José A. Langa, James C. Robinson. Stability and random attractors for a reaction-diffusion equation with multiplicative noise. Discrete & Continuous Dynamical Systems - A, 2000, 6 (4) : 875-892. doi: 10.3934/dcds.2000.6.875

[6]

Oleksiy V. Kapustyan, Pavlo O. Kasyanov, José Valero. Regular solutions and global attractors for reaction-diffusion systems without uniqueness. Communications on Pure & Applied Analysis, 2014, 13 (5) : 1891-1906. doi: 10.3934/cpaa.2014.13.1891

[7]

Yuncheng You. Random attractors and robustness for stochastic reversible reaction-diffusion systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (1) : 301-333. doi: 10.3934/dcds.2014.34.301

[8]

Gaocheng Yue. Limiting behavior of trajectory attractors of perturbed reaction-diffusion equations. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5673-5694. doi: 10.3934/dcdsb.2019101

[9]

Ming Mei. Stability of traveling wavefronts for time-delayed reaction-diffusion equations. Conference Publications, 2009, 2009 (Special) : 526-535. doi: 10.3934/proc.2009.2009.526

[10]

Yejuan Wang, Peter E. Kloeden. The uniform attractor of a multi-valued process generated by reaction-diffusion delay equations on an unbounded domain. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 4343-4370. doi: 10.3934/dcds.2014.34.4343

[11]

Xing Wang, Nan-Jing Huang. Stability analysis for set-valued vector mixed variational inequalities in real reflexive Banach spaces. Journal of Industrial & Management Optimization, 2013, 9 (1) : 57-74. doi: 10.3934/jimo.2013.9.57

[12]

Dante Carrasco-Olivera, Roger Metzger Alvan, Carlos Arnoldo Morales Rojas. Topological entropy for set-valued maps. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3461-3474. doi: 10.3934/dcdsb.2015.20.3461

[13]

Geng-Hua Li, Sheng-Jie Li. Unified optimality conditions for set-valued optimizations. Journal of Industrial & Management Optimization, 2019, 15 (3) : 1101-1116. doi: 10.3934/jimo.2018087

[14]

Piotr Kalita, Grzegorz Łukaszewicz, Jakub Siemianowski. On relation between attractors for single and multivalued semiflows for a certain class of PDEs. Discrete & Continuous Dynamical Systems - B, 2019, 24 (3) : 1199-1227. doi: 10.3934/dcdsb.2019012

[15]

Zelik S.. Formally gradient reaction-diffusion systems in Rn have zero spatio-temporal topological. Conference Publications, 2003, 2003 (Special) : 960-966. doi: 10.3934/proc.2003.2003.960

[16]

C.B. Muratov. A global variational structure and propagation of disturbances in reaction-diffusion systems of gradient type. Discrete & Continuous Dynamical Systems - B, 2004, 4 (4) : 867-892. doi: 10.3934/dcdsb.2004.4.867

[17]

Gaocheng Yue. Attractors for non-autonomous reaction-diffusion equations with fractional diffusion in locally uniform spaces. Discrete & Continuous Dynamical Systems - B, 2017, 22 (4) : 1645-1671. doi: 10.3934/dcdsb.2017079

[18]

Robert Baier, Thuy T. T. Le. Construction of the minimum time function for linear systems via higher-order set-valued methods. Mathematical Control & Related Fields, 2019, 9 (2) : 223-255. doi: 10.3934/mcrf.2019012

[19]

Tomás Caraballo, Juan C. Jara, José A. Langa, José Valero. Morse decomposition of global attractors with infinite components. Discrete & Continuous Dynamical Systems - A, 2015, 35 (7) : 2845-2861. doi: 10.3934/dcds.2015.35.2845

[20]

Wei Feng, C. V. Pao, Xin Lu. Global attractors of reaction-diffusion systems modeling food chain populations with delays. Communications on Pure & Applied Analysis, 2011, 10 (5) : 1463-1478. doi: 10.3934/cpaa.2011.10.1463

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (83)
  • HTML views (106)
  • Cited by (0)

[Back to Top]